MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING

ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING
Model Number OPO71
Medical Device Problem Codes Partial Blockage (1065); Kinked (1339)
Health Effect - Clinical Codes Blurred Vision (2137); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during cataract extraction in left eye the cartridge tubing (opo71 whitestar signature fusion fluidics) occluded due to a kink in the line.This resulted in loss of chamber (chamber collapse) and the posterior capsule was grabbed by the irrigation/aspiration hand piece tip.Tubing was changed to complete the case on the same day.It was reported that there was incision enlargement, sutures were done and vitrectomy was required.Patient reported being anxious and having blurry vision post op.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 10/04/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection with the unaided eye shows the kink was observed at the irrigation line near the white luer.The complaint was verified and confirmed for kink in line.A record review was performed.A product deficiency review was performed.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.No nonconformity report or documentation or labeling change is required.Product deficiency was confirmed.Corrective actions are to include additional assembly operation clarification details needed for making them easier to follow during execution by the operators.Operators were trained to the new revision of this manufacturing procedure.Operator awareness training regarding customer complaints for kinked or twisted tubing defects as well as re-training.Abbott medical optics will continue to monitor this type of complaints the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.All pertinent information available to the manufacturer has been submitted.

Brand Name
SIGNATURE PACK, DISPOSABLE TUBING
Common Device Name
PHACO TUBING
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6892920
Report Number3006695864-2017-00797
Device Sequence Number496615
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)190830(10)CB38746
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/30/2019
Device Model NumberOPO71
Device Catalogue NumberOPO71
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;